Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 16, NWS New York, NY
NWS New York, NY issued this small craft advisory at Feb 2, 2016, 3:42 AM EST. It took effect at Feb 3, 2016, 3:56 AM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2016, 3:42 AM EST (08:42 UTC)
- In effect from
- Feb 3, 2016, 3:56 AM EST
- Expired
- Feb 4, 2016, 12:00 AM EST
- In force
- 20 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
723 WHUS71 KOKX 020842 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 342 AM EST TUE FEB 2 2016 ...ROUGH CONDITIONS DEVELOPING WEDNESDAY WITH GALES POSSIBLE ON THE OCEAN... ANZ330-335-338-340-345-022100- /O.NEW.KOKX.SC.Y.0016.160203T1100Z-160204T0500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 342 AM EST TUE FEB 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT. * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-022100- /O.NEW.KOKX.GL.A.0004.160203T1100Z-160204T0500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 342 AM EST TUE FEB 2 2016 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
6 follow-up statements
260 WHUS71 KOKX 022042 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 342 PM EST TUE FEB 2 2016 ...ROUGH CONDITIONS DEVELOPING WEDNESDAY WITH GALES POSSIBLE ON THE OCEAN... ANZ330-335-338-340-345-031000- /O.CON.KOKX.SC.Y.0016.160203T1100Z-160204T0500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 342 PM EST TUE FEB 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-031000- /O.CON.KOKX.GL.A.0004.160203T1100Z-160204T0500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 342 PM EST TUE FEB 2 2016 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
656 WHUS71 KOKX 030856 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 356 AM EST WED FEB 3 2016 ...ROUGH CONDITIONS DEVELOPING WITH GALES LATE ON THE OCEAN... ANZ350-353-355-031700- /O.EXB.KOKX.SC.Y.0016.160203T0856Z-160203T2000Z/ /O.UPG.KOKX.GL.A.0004.160203T1100Z-160204T0500Z/ /O.NEW.KOKX.GL.W.0007.160203T2000Z-160204T0500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 356 AM EST WED FEB 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT AS IT HAS BEEN REPLACED WITH A GALE WARNING. * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-031700- /O.EXT.KOKX.SC.Y.0016.160203T1700Z-160204T0500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 356 AM EST WED FEB 3 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
546 WHUS71 KOKX 031506 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1006 AM EST WED FEB 3 2016 ...ROUGH CONDITIONS DEVELOPING WITH GALES ON THE OCEAN... ANZ350-353-355-040000- /O.EXT.KOKX.SC.Y.0016.000000T0000Z-160203T1700Z/ /O.EXT.KOKX.GL.W.0007.160203T1700Z-160204T0500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1006 AM EST WED FEB 3 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...SOUTH WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-040000- /O.CON.KOKX.SC.Y.0016.160203T1700Z-160204T0500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1006 AM EST WED FEB 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
334 WHUS71 KOKX 031826 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 126 PM EST WED FEB 3 2016 ...ROUGH CONDITIONS DEVELOPING WITH GALES ON THE OCEAN... ANZ350-353-355-040230- /O.CON.KOKX.GL.W.0007.000000T0000Z-160204T0500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 126 PM EST WED FEB 3 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...SOUTH WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-040230- /O.CON.KOKX.SC.Y.0016.000000T0000Z-160204T0500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 126 PM EST WED FEB 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
484 WHUS71 KOKX 032327 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 627 PM EST WED FEB 3 2016 ...ROUGH CONDITIONS ON THE WATERS... ANZ350-353-355-040500- /O.CAN.KOKX.GL.W.0007.000000T0000Z-160204T0500Z/ /O.NEW.KOKX.SC.Y.0017.160203T2327Z-160205T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 627 PM EST WED FEB 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-040500- /O.CON.KOKX.SC.Y.0016.000000T0000Z-160204T0500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 627 PM EST WED FEB 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MPS
668 WHUS71 KOKX 040451 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1151 PM EST WED FEB 3 2016 ...ROUGH CONDITIONS ON THE OCEAN WATERS... ANZ330-335-338-340-345-040600- /O.EXP.KOKX.SC.Y.0016.000000T0000Z-160204T0500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1151 PM EST WED FEB 3 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EST TONIGHT... WIND GUSTS HAVE DIMINISHED BELOW 25 KT AND THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE. $$ ANZ350-353-355-041000- /O.CON.KOKX.SC.Y.0017.000000T0000Z-160205T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1151 PM EST WED FEB 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 12:47 AM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Feb 2, 12:47 AM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1247 AM EST TUE FEB 2 2016 .SYNOPSIS... CANADIAN HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION OVERNIGHT INTO TUESDAY. A DEEPENING AREA OF LOW PRESSURE WILL TRACK NORTHEAST ACROSS THE GREAT LAKES WEDNESDAY AND THEN UP INTO EASTERN CANADA WEDNESDAY NIGHT...SENDING A SLOW MOVING COLD FRONT ACROSS THE REGION. HIGH PRESSURE THEN DOMINATES THE WEATHER THROUGH SATURDAY...FOLLOWED BY A COLD FRONTAL PASSAGE SUNDAY. A POTENTIAL COASTAL LOW THEN APPROACHES FROM THE SOUTH ON MONDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... RIDGING FROM THE WEST BUILDS IN OVERNIGHT ALOFT WITH CANADIAN HIGH PRESSURE BUILDING IN AT THE SURFACE. NORTHERLY FLOW BEHIND A COLD FRONT WELL SOUTH OF LONG ISLAND WILL BRING SOME COLD AIR ADVECTION. WITH THE DECREASE IN WINDS AND MOSTLY CLEAR CONDITIONS ANTICIPATED FOR OVERNIGHT...RADIATIONAL COOLING WILL BECOME MORE EFFICIENT. LOWS WERE LOWERED WITH THIS UPDATE ACROSS THE LOWER HUDSON VALLEY AND SOUTHERN CT TO BETTER MATCH OBSERVED TRENDS OCCURRING WITH TEMPERATURE TRENDS THE LAST FEW HOURS. LOWS WILL RANGE FROM THE LOWER 20S ACROSS RURAL INTERIOR LOCATIONS TO UPPER 30S FOR NYC. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/... HIGH PRESSURE WILL REMAIN IN CONTROL OVER THE REGION ON TUESDAY...WITH THE CORE OF THE HIGH MOVING INTO THE SE CANADA AND EASTERN NEW ENGLAND IN THE AFTERNOON. NORTHEAST WINDS IN THE MORNING VEER TO THE EAST IN THE AFTERNOON...SETTING UP A WEAK RETURN. MOSTLY SUNNY SKIES AND A MODIFYING AIRMASS TEMPERATURES WILL ALLOW TEMPERATURES TO CLIMB INTO THE MIDDLE AND UPPER 40S. CLOUDS INCREASE TUESDAY NIGHT AS A STORM SYSTEM APPROACHES THE REGION FROM THE WEST. AT THIS TIME...EXPECTING THE FIRST HALF OF THE NIGHT TO REMAIN DRY...WITH POPS INCREASING AFTER MIDNIGHT. FOR NOW...WILL GO WITH JUST CHANCE POPS...THINKING THE LIKELY POPS HOLD OFF TIL AFTER 12Z. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... A STRONG SOUTHERN BRANCH STORM SYSTEM WILL LIFT NE ACROSS THE GREAT LAKE ON WED AND THEN UP INTO EASTERN CANADA WED NIGHT. THE TRAILING COLD FRONT WILL BE SLOW TO TRACK EAST AS A HIGH AMPLITUDE RIDGE DOWNSTREAM SETS UP A BLOCK ACROSS THE WESTERN ATLANTIC...ALLOWING THE JET ENERGY TO SHEAR OUT TO THE NORTH. THIS WILL RESULT IN A SLOW MOVING COLD FRONT...WORKING FROM WESTERN PA WED MORNING...TO EAST OF LI/SE CT BY DAYBREAK THU. MODELS HAVE TRENDED SLOWER THE LAST 24H AND THIS TREND MAY CONTINUE INTO SUBSEQUENT CYCLES...AS IS SUGGESTED BY THE 15Z SREF AND 12Z GEFS. THE 12Z OPERATIONAL GFS IS ON THE FASTER SIDE OF THE GUIDANCE. HIGH PWATS AROUND 1.5 INCHES...ABOUT 4 TO 5 SD ABOVE NORMAL...AND A STRONG SLY LOW-LEVEL JET...3-5 SD ABOVE NORMAL...IN CONJUNCTION WITH A HIGH AMPLITUDE LONGWAVE TROF AND DOWNSTREAM RIDGE...ALL POINT TOWARD THE POTENTIAL OF A SIGNIFICANT RAINFALL EVENT. FORECAST RAINFALL AT THIS TIME IS FOR 1 TO 1.5 INCHES...WHILE THE POTENTIAL IS THERE FOR HIGHER AMOUNTS DUE TO EMBEDDED CONVECTIVE ELEMENTS. PREFERRED THE OPERATIONAL GFS QPF ALONG WITH THE GEFS. THE NAEFS IS SIMILAR...BUT THE NAM WRF AND SREF MEMBERS ARE CONSIDERABLY LOWER. MULTI MODEL ENSEMBLE RIVER FORECAST SYSTEM ONLY POINTING TO POTENTIAL FOR MINOR RIVER FLOODING ACROSS NE NJ. IN ADDITION... SNOWPACK ACROSS THE REGION CONTINUES TO MELT RAPIDLY WITH 1 TO 2 INCHES WATER EQUIVALENT ACROSS NE NJ LIKELY GONE IN THE NEXT DAY. STILL THOUGH...THIS WILL LEAD TO SATURATED SOILS. HOWEVER...AN OFFSETTING FACTOR IS LOW STREAMFLOW. THUS...THERE ARE NO SPECIAL PRODUCTS PLANNED AS THIS LOOKS TO BE A MINOR FLOOD EVENT AT THIS TIME. SHOULD THE FRONTAL SYSTEM BECOME EVEN LOWER...RAINFALL TOTALS COULD BE HIGHER. CONDITIONS DRY OUT BY THU MORNING...WITH HIGH PRESSURE BUILDING IN FROM THE WEST FOR THE WEEKEND. OFFSHORE FRONTAL WAVES LOOK TO STAY FAR ENOUGH TO THE SOUTH AND EAST THU NIGHT INTO FRI TO KEEP THE ARE DRY. THE UPPER TROUGH CONTINUES TO BE PROGRESSIVE IN NATURE. A DIGGING UPPER LOW OVER HUDSON BAY WILL SEND A COLD FRONT ACROSS THE AREA SUN. THEN INTEREST SHIFTS TO A SOUTHERN BRANCH STORM SYSTEM THAT COULD POTENTIALLY IMPACT THE AREA LATE MON INTO TUE. GLOBAL MODELS HAVE BEEN BOUNCING AROUND WITH THE PHASING OF THIS FEATURE WITH THE NORTHERN BRANCH. THERE ARE SIGNIFICANT TIMING ISSUES AT THIS POINT IN TIME. AS FOR TEMPS...READINGS WILL BE WELL ABOVE NORMAL WED INTO WED NIGHT...BY ABOUT 15 DEGREES...THEN A GRADUAL RETURN TO NORMAL BY THE WEEKEND. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... HIGH PRESSURE BUILDS TODAY. VFR CONDITIONS CAN BE EXPECTED AS SKIES REMAIN RATHER CLEAR. WINDS REMAIN NORTHERLY THROUGH THIS MORNING. SPEEDS REMAIN 10 KTS OR LESS. THE WINDS TURN TOWARD THE E OR SE DURING THE AFTERNOON AND CONTINUE INTO THE EVENING. .OUTLOOK FOR 06Z WEDNESDAY THROUGH SATURDAY... .LATE TUESDAY NIGHT...VFR...POSSIBLY BECOMING SUB-VFR IN RAIN LATE. .WEDNESDAY THROUGH WEDNESDAY NIGHT...IFR OR LOWER IN RAIN. S WINDS 10-20 KT WITH GUSTS TO 30 KT POSSIBLE DURING THE DAY...ESPECIALLY NEAR THE COAST. .THURSDAY-FRIDAY...RETURN TO VFR. LIGHT NW WINDS. .SATURDAY...VFR. SW WINDS. && .MARINE... CONDITIONS ARE BELOW SCA LEVELS ACROSS THE WATERS GOING INTO THE OVERNIGHT. THESE CONDITIONS ARE EXPECTED TO REMAIN BELOW SCA GOING INTO DAYBREAK AS HIGH PRESSURE BUILDS IN FROM THE WEST. SUB-SCA CONDITIONS ARE LIKELY ON TUESDAY AS HIGH PRESSURE REMAINS OVER THE WATERS. HIGH PRESSURE WILL BE MOVING EAST...AND OUT OF THE FORECAST WATERS TUESDAY NIGHT AS A COMPLEX LOW PRESSURE SYSTEM MOVES IN FROM THE WEST. CONDITIONS WILL BE BELOW ADVISORY LEVELS TUESDAY NIGHT. A STRONG SOUTHERLY FLOW DEVELOPING ACROSS THE WATERS WEDNESDAY INTO WEDNESDAY NIGHT...WIND AND SEAS ON THE OCEAN WATERS WILL BE AT SMALL CRAFT LEVELS. THERE WILL BE LIMITED MIXING AHEAD OF A COLD FRONT WEDNESDAY...AND THERE IS A CHANCE THAT GUSTS ON THE REMAINDER OF THE WATERS WILL REACH SMALL CRAFT CONDITIONS WEDNESDAY INTO WEDNESDAY NIGHT. SMALL CRAFT SEAS WILL LIKELY REMAIN ON THE OCEAN WATERS INTO THURSDAY AS SEAS TAKE AWHILE TO SUBSIDE IN THE NORTHWEST FLOW BEHIND A COLD FRONT. WITH HIGH PRESSURE THURSDAY NIGHT INTO SATURDAY SUB SMALL CRAFT CONDITIONS ARE EXPECTED. && .HYDROLOGY... NO SIGNIFICANT RAINFALL IS FORECAST THROUGH TUESDAY. POTENTIAL FOR A SIGNIFICANT RAINFALL EVENT WED INTO WED NIGHT WITH 1 TO 1.5 INCHES...WITH THE POTENTIAL FOR HIGHER AMOUNTS DUE TO EMBEDDED CONVECTIVE ELEMENTS. PREFERRED THE OPERATIONAL GFS QPF ALONG WITH THE GEFS. THE NAEFS IS SIMILAR...BUT THE NAM WRF AND SREF MEMBERS ARE CONSIDERABLY LOWER. MULTI MODEL ENSEMBLE RIVER FORECAST SYSTEM ONLY POINTING TO POTENTIAL FOR MINOR RIVER FLOODING ACROSS NE NJ. THUS...LOOKING FOR MINOR FLOODING AT THIS TIME. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...BC/DW NEAR TERM...JM SHORT TERM...BC LONG TERM...DW AVIATION...MET/PW MARINE...BC/JC/JM/DW HYDROLOGY...BC/DW
Hazardous weather outlook, Feb 1, 3:54 AM EST, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 354 AM EST MON FEB 1 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-020900- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 354 AM EST MON FEB 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-020900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 354 AM EST MON FEB 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 3:42 AM EST | Gale Watch | OKX | 24 hr |
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.